Alert archive / Oregon / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 7, 2006, 4:46 PM PDT for Baker County, Oregon. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2006, 4:46 PM PDT (23:46 UTC)
- Expired
- Jun 7, 2006, 5:27 PM PDT
- In force
- 41 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Baker County, OR
The radar
The Pendleton radar (KPDT), 131 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 072347 SVRBOI ORC001-080030- /O.NEW.KBOI.SV.W.0021.060607T2346Z-060608T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 446 PM PDT WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BAKER COUNTY IN NORTHEAST OREGON... * UNTIL 530 PM PDT. * AT 441 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF BAKER...AND WAS MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAKER CITY AROUND 525 PM PDT. LAT...LON 4467 11823 4452 11810 4469 11759 4490 11776 $$ JJ
2 follow-up statements
000 WWUS55 KBOI 080014 SVSBOI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 612 PM MDT WED JUN 7 2006 ORC001-080030- /O.CON.KBOI.SV.W.0021.000000T0000Z-060608T0030Z/ BAKER OR- 512 PM PDT WED JUN 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR CENTRAL BAKER COUNTY... AT 503 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF BAKER...MOVING NORTHEAST AT 15 MPH. STORM SPOTTERS REPORTED THAT THIS THUNDERSTORM WAS CROSSING OREGON HIGHWAY 7 SOUTH OF BAKER CITY WITH HEAVY RAIN AND SMALL HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR...BAKER AROUND 530 PM PDT. LAT...LON 4467 11823 4452 11810 4469 11759 4490 11776 $$ KP
000 WWUS55 KBOI 080027 SVSBOI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 627 PM MDT WED JUN 7 2006 ORC001-080037- /O.CAN.KBOI.SV.W.0021.000000T0000Z-060608T0030Z/ BAKER OR- 527 PM PDT WED JUN 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BAKER COUNTY IS CANCELLED... LAT...LON 4467 11823 4452 11810 4469 11759 4490 11776 $$ KP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:20 PM PDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 7, 2:20 PM PDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 320 PM MDT WED JUN 7 2006 .SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT THROUGH FRIDAY. VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA TONIGHT AHEAD OF APPROACHING UPPER LEVEL LOW. KBOI 18Z SOUNDING HAD ONE INCH OF PW. THOUGH CLOUD COVER HAS KEPT SURFACE TEMPERATURES DOWN OVER MOST OF FORECAST AREA TODAY ATMOSPHERE REMAINS UNSTABLE. AREAS THAT HAVE SEEN THE MOST SUN TODAY INCLUDE THE WESTERN MAGIC VALLEY...WEST CENTRAL...AND BOISE MOUNTAINS. THE BEST SHEAR AND INSTABILITY IS OVER THESE AREAS THIS AFTERNOON AND EVENING...AND COULD SUPPORT LONGER LIVED CELLS WITH POTENTIALLY SEVERE CHARACTERISTICS. ATMOSPHERE OVER REST OF CWA IS UNSTABLE ENOUGH TO SUPPORT THUNDER AS WELL THOUGH NOT ENOUGH ENERGY AND SHEAR TO FAVOR SEVERE STORMS. WITH PW VALUES AROUND AN INCH...FLASH FLOODING REMAINS A THREAT FROM AFTERNOON/EVENING CONVECTIVE ACTIVITY. FOR TONIGHT UPPER LOW PUSHES INLAND. WATER VAPOR SATELLITE SHOWING MAIN UPPER LOW CURRENTLY AROUND 45N/130W WITH TROUGH AXIS EXTENDING SOUTH. BASE OF TROUGH ANCHORED WITH A STRONG PIECE OF ENERGY SWINGING TOWARD THE CENTRAL CA COAST. WITH ENERGY MOVING INTO THE NORTHWEST THE THREAT FOR CONVECTION WILL CONTINUE THROUGH TONIGHT. GFS MODEL LOOKED TO HAVE BETTER 12Z INITIALIZATION WITH ENERGY COMING AROUND BASE OF THE TROUGH SO CONTINUED WITH TREND TOWARD THIS SOLUTION. FOR TOMORROW TROUGH AXIS MAKES ITS WAY THROUGH FORECAST AREA SO THREAT OF CONVECTION CONTINUES WITH GREATEST THREAT AGAIN FOCUSED OVER SOUTHWESTERN IDAHO ZONES. UPPER LOW SLOWLY TRACKS ACROSS WASHINGTON AND THE PANHANDLE OF IDAHO FRIDAY NIGHT AND SATURDAY. WITH TROUGH AXIS AND ASSOCIATED SURFACE FRONT EAST OF THE AREA BY FRIDAY NIGHT ATMOSPHERE BEGINS TO DRY. PRECIP WILL BE FOCUSED OVER WEST CENTRAL AND BOISE MOUNTAINS...CLOSER TO THE UPPER LEVEL ENERGY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...MODELS ARE IN GOOD AGREEMENT EARLY IN THE PERIOD MAINLY FOR THE WEEKEND...THE GET CONFUSED BEYOND THAT TIME FRAME. THE WEEKEND APPEARS TO BE DRY WITH PERIODS OF MOISTURE OVER THE NORTHERN AREAS. THEN...A DEEPER TROF SWINGS IN FROM THE COAST MONDAY AND TUESDAY WITH DEEPER MOISTURE SPREADING IN OVER THE AREA. GFS TAKES A CLOSED LOW OVER THE AREA MONDAY AND KEEPS IT STATIONARY THROUGH MIDWEEK. THIS PATTERN COULD POTENTIALLY BE A WET AND COOL PATTERN IF GFS IS CORRECT. BEYOND DAY FIVE...MODELS HAVING LOTS OF DIFFICULTY IN AGREEMENT ON PATTERN. && .AVIATION...VFR CONDITIONS WILL DOMINATE THIS EVENING WITH LIGHT SURFACE WINDS AND MAINLY BROKEN TO OVERCAST MID AND HIGH LEVEL CLOUDINESS. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN AND CENTRAL IDAHO DURING THE PAST HOUR AND APPEAR TO BE GETTING STRONGER. TWEB ROUTES EXPECTED TO BE IMPACTED THE MOST THIS EVENING WITH THUNDERSTORM ACTIVITY WHILE TERMINAL AREAS WILL HAVE SCATTERED CONVECTION IN THE VICINITY. CONVECTIVE ACTIVITY EXPECTED TO BECOME MORE WIDESPREAD DURING THE EVENING AS INCREASING DYNAMICS SPREAD INLAND FROM THE COAST AND INTERACT WITH MOISTURE ALREADY IN PLACE. POTENTIAL EXISTS FOR STRONG TO ISOLATED SEVERE STORMS LATE THIS AFTERNOON AND ESPECIALLY EARLY EVENING OVER NORTHERN PORTIONS OF THE FORECAST AREA. ISOLATED WIND GUSTS TO 50 KTS WITH BRIEF HEAVY RAIN AND HAIL IS ALSO POSSIBLE IN AND NEAR THIS ISOLATED SEVERE CONVECTION. SEVERE STORM CENTER STILL DECIDING ON WHETHER TO ISSUE SEVERE CONVECTIVE WATCH BOX BUT EARLIER THINKING WAS THAT ONE WOULD BE NEEDED LATER TODAY FOR CENTRAL IDAHO AND WESTERN MONTANA. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM..........DG LONG TERM/AVIATION..GS
Hazardous weather outlook, Jun 7, 7:51 AM PDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 851 AM MDT WED JUN 7 2006 IDZ011>016-028>030-ORZ061>064-081500- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 751 AM PDT WED JUN 7 2006 /851 AM MDT WED JUN 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT AN INCREASE IN MID LEVEL MOISTURE COMBINED WITH AN UNSTABLE ENVIRONMENT...DAYTIME HEATING...AND FORCING FROM AN UPPER LEVEL SHORTWAVE TROUGH WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS TODAY. THE DYNAMICS IN PLACE ARE FAVORABLE FOR THE POSSIBILITY OF SUPERCELLS WITH HAIL AND GUSTY WINDS. STORMS ARE LIKELY TO FIRST DEVELOP ALONG HIGHER TERRAIN...BUT WILL MOVE OFF THE MOUNTAINS AS THE DAY PROGRESSES. THUNDERSTORM RISK WILL DECREASE AFTER SUNSET AND THEN ONLY A CHANCE FOR SHOWERS WILL REMAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ECOURAGED TO REPORT SIGNIFICANT CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:19 PM PDT | Severe Thunderstorm Warning | BOI | Baker | 26 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.